Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 24, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 9, 2016, 6:42 PM MDT for Doña Ana County, Otero County, Sierra County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2016, 6:42 PM MDT (00:42 UTC)
- Expired
- Jun 9, 2016, 7:30 PM MDT
- In force
- 48 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Doña Ana County, NM, Otero County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 26 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 3896 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
638 WUUS54 KEPZ 100042 SVREPZ NMC013-035-051-100130- /O.NEW.KEPZ.SV.W.0024.160610T0042Z-160610T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 642 PM MDT THU JUN 9 2016 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO... NORTHEASTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO... EAST CENTRAL SIERRA COUNTY IN NORTH CENTRAL NEW MEXICO... * UNTIL 730 PM MDT * AT 641 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTH OF NORTHRUP LANDING...OR 23 MILES WEST OF TULAROSA...MOVING SOUTH AT 10 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... TULAROSA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3326 10658 3327 10614 3301 10593 3291 10669 TIME...MOT...LOC 0041Z 005DEG 9KT 3314 10642 HAIL...<.75IN WIND...60MPH $$ NOVLAN
2 follow-up statements
903 WWUS54 KEPZ 100100 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 700 PM MDT THU JUN 9 2016 NMC013-035-051-100130- /O.CON.KEPZ.SV.W.0024.000000T0000Z-160610T0130Z/ OTERO NM-DONA ANA NM-SIERRA NM- 700 PM MDT THU JUN 9 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR NORTHWESTERN OTERO...NORTHEASTERN DONA ANA AND EAST CENTRAL SIERRA COUNTIES... AT 659 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF NORTHRUP LANDING...OR 23 MILES WEST OF TULAROSA...MOVING SOUTH AT 10 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... TULAROSA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS HAVE THE POTENTIAL TO RAPIDLY CREATE AREAS OF LOW VISIBILITY IN BLOWING DUST OUT AHEAD OF THEM POSING A SERIOUS HAZARD TO MOTORISTS ESPECIALLY ON HIGHWAY 54. DO NOT DRIVE INTO AREAS OF BLOWING DUST AND IF YOU ENCOUNTER DUST, IMMEDIATELY PULL OFF TO THE SIDE OF THE ROAD. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3326 10658 3327 10614 3301 10593 3291 10669 TIME...MOT...LOC 0059Z 005DEG 9KT 3309 10642 HAIL...<.75IN WIND...60MPH $$ NOVLAN
156
WWUS54 KEPZ 100122
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
722 PM MDT THU JUN 9 2016
NMC013-035-051-100131-
/O.EXP.KEPZ.SV.W.0024.000000T0000Z-160610T0130Z/
OTERO NM-DONA ANA NM-SIERRA NM-
722 PM MDT THU JUN 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OTERO...
NORTHEASTERN DONA ANA AND EAST CENTRAL SIERRA COUNTIES WILL EXPIRE AT
730 PM MDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3326 10658 3327 10614 3301 10593 3291 10669
TIME...MOT...LOC 0116Z 005DEG 9KT 3309 10642
$$
NOVLANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:18 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 9, 2:18 PM MDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 218 PM MDT THU JUN 9 2016 .SYNOPSIS... Unseasonably warm weather with isolated to scattered storms will continue through Friday...before increasing moisture leads to more shower and storms for the area this weekend. Temperatures will cool near normal as a result. Wind gusts to 50 mph or more with dense lowland blowing dust and moderate to locally heavy rainfall will accompany some of the stronger storms. Thunderstorm chances diminish starting Monday...as west to southwest flow aloft moves drier air into the region. Conditions will remain dry though most of next week. && .DISCUSSION... Broad upper level ridging is evident across much of the country according to the latest waver vapor imagery...with anticyclonic circulation center over northern Baja California. The upper level trough that contributed to the development of yesterdays activity is seen exiting eastern NM at this time. This is replaced by deep northerly flow aloft over western portions of the state. IR imagery depicts a pair of weak cyclonic circulation centers over the region...one over northeast NM across with the trough...and remnants of an MCV last night across northern Mexico. At the surface...highest dew points continue across our southern deserts with readings to the middle 40s...while values reach the middle 30s north into northern Sierra county. Relatively drier continental air is observed moving south into our northern zones and works with peak heating to further lower readings in this area. High pressure aloft will continue moving towards the four corners today then center over this area Friday...before weakening and moving north-northeast out of the region. This is in response to yet another upper level trough pair attempting to phase just off and over the west coast Thursday night and Friday. Approach of these features will move strengthening southerly flow aloft across the our area this weekend...before the southern trough in the pair moves into the region and shifts the flow southwest Monday. Trough moves through Monday night...ushering more dry air in from the west starting Tuesday through the forseeable future. By the middle of next week GFS and ECMWF forecast high pressure aloft to build over northern Mexico...which is typical for this time of year. The high is expected to strengthen through end of next week and center over the region. IMPACTS TONIGHT AND FRIDAY - Downburst wind gusts to 50 mph or more accompanied by dense blowing dust. Short periods of moderate to locally heavy rainfall mixed with small hail. Isolated to scattered storms will continue across the area into early this evening...with secondary outflow driven development to focus primarily over the lowlands. With DCAPES to 1500 in an environment with precipitable water values over 0.75 inch...dew points to the 30s and 40s and dry adiabatic lapse rates to 600 mb...environment will support at least isolated high based convection. IMPACTS SATURDAY AND SUNDAY - Uptick in thunderstorm activity with similar impacts mentioned above and an increase in threat potential for flooding of arroyos...creeks and streams. Good consensus continues between GFS and Euro solutions in generating strengthened southerly flow aloft over the region. As already evidenced with last nights MCV over northern Mexico...sufficient low and mid level moisture is in place as a source region. The flow will tap this moisture and possibly that from a little further south along the Sierra Madre Occidental ranges...for an increase in thunderstorm coverage across southern NM and far west TX. Top-down moistening from precip and fcst steering wind speeds of 10-15 kts...will allow for higher rainfall totals overall. POTENTIAL IMPACTS LATER NEXT WEEK - Very hot stagnant weather a possibility. Latest solutions with the GFS and more now from ECMWF...point to the northern Mexico upper level high to strengthen and recenter northwestward over our area. While we approach the solstice under light winds with this regime...the hottest temperatures so far this season for our area may be realized. The cause at least this early season...as a consequence of an unusually high amplitude pattern for the country. Both models continue WAA over much of the western states...while advecting an upper low south southwestward across the Mississippi river valley. Associated jet stream winds from the northeast with this feature...and the WAA are forecast to work together to hold the high over the region. This is part of a large blocking ridge that is progged to orient SW-NE over much of the country. && .AVIATION...Valid 10/00Z-11/00Z. P6SM FEW120-150 SCT-BKN200-250 through period. Isolated to scattered -TSRA BKN060-080 with wind gusts to 40KTS until 05Z. After 18Z, isolated lowland and scattered mountain -TSRA BKN050-070 expected. Winds generally west at all terminals 10-15KTS. && .FIRE WEATHER... Moisture will be on the increase over the next couple of days as upper ridge moves onto the plains and an upper low develops off the Southern California coast and taps moisture from the south in a brief monsoon-like pattern. Thunderstorm coverage will increase some this evening with peak activity expected to occur on Saturday. High temperatures will remain in the mid to upper 90s Friday but cool down 5 to 8 degrees for the weekend. As trough moves across region on Monday, a much drier pattern will return with strong upper ridge building over the Rockies. Next week looks generally dry and hot with triple digit highs expected again and min relative humidities back into the single digits. && .PRELIMINARY POINT TEMPS/POPS... El Paso 77 100 75 97 / 20 20 30 30 Sierra Blanca 71 96 69 93 / 20 20 40 30 Las Cruces 71 98 71 95 / 20 20 30 30 Alamogordo 70 98 71 96 / 20 30 30 30 Cloudcroft 57 76 54 75 / 30 40 40 60 Truth or Consequences 70 98 69 95 / 20 20 20 30 Silver City 65 90 63 87 / 20 20 30 40 Deming 71 98 69 95 / 20 20 20 30 Lordsburg 69 95 68 93 / 20 20 20 30 West El Paso Metro 77 100 76 96 / 20 20 30 30 Dell City 67 99 66 96 / 20 20 30 30 Fort Hancock 75 100 73 97 / 20 30 40 30 Loma Linda 69 93 68 90 / 20 20 40 30 Fabens 73 100 72 97 / 20 20 30 30 Santa Teresa 75 99 73 95 / 20 20 20 30 White Sands HQ 73 98 73 95 / 30 20 30 30 Jornada Range 68 98 68 96 / 20 20 30 30 Hatch 69 101 68 98 / 20 20 30 30 Columbus 73 97 71 95 / 30 20 20 30 Orogrande 71 98 71 96 / 20 20 30 30 Mayhill 59 85 57 82 / 30 40 30 60 Mescalero 59 85 57 83 / 30 40 40 50 Timberon 56 83 55 81 / 20 40 40 50 Winston 60 89 58 85 / 30 30 20 50 Hillsboro 65 96 64 93 / 20 30 30 50 Spaceport 67 98 67 95 / 20 20 30 30 Lake Roberts 55 93 53 89 / 30 40 30 50 Hurley 64 92 62 89 / 20 20 30 40 Cliff 60 96 58 92 / 30 30 20 40 Mule Creek 55 93 53 90 / 20 30 30 40 Faywood 65 94 62 91 / 20 20 30 40 Animas 67 95 65 93 / 30 30 30 40 Hachita 69 96 67 93 / 30 20 30 30 Antelope Wells 65 93 64 91 / 30 50 40 60 Cloverdale 63 88 62 86 / 30 40 40 60 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && 99/22/26
Hazardous weather outlook, Jun 9, 11:16 AM MDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1116 AM MDT THU JUN 9 2016 NMZ401>417-TXZ418>424-101730- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1116 AM MDT THU JUN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AGAIN EARLY THIS AFTERNOON. STORMS WILL MOVE OVER THE LOWLANDS LATER THIS AFTERNOON AND EVENING. WIND GUSTS UP TO 50 MPH OR MORE ACCOMPANIED BY DENSE LOWLAND BLOWING DUST...PERIODS OF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND DANGEROUS LIGHTNING WILL BE THE MAIN IMPACTS WITH ANY ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY INCREASING MOISTURE WILL SPREAD NORTHWARD ACROSS THE AREA STARTING LATER FRIDAY...LEADING TO AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY FOR ALL AREAS THROUGH EARLY SUNDAY NIGHT. STORMS WILL PRODUCE WIND GUSTS TO 50 MPH OR MORE WITH LOWLAND DUST...PERIODS OF MODERATE TO HEAVY RAIN...HAIL...AND DANGEROUS LIGHTNING. LOCALIZED FLOODING WITH RAPID RUNOFF ALONG DRAINAGES AND NORMALLY DRY ARROYOS MAY ALSO OCCUR FROM REPEATED HEAVY RAIN EVENTS. DRIER WEATHER RETURNS BEGINNING MONDAY...RESULTING IN DIMINISHED THUNDERSTORM ACTIVITY THROUGH AT LEAST MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. TRIPOLI
In the hours before
Special weather statement, Jun 9, 2:23 PM MDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 223 PM MDT THU JUN 9 2016 NMZ402-403-407-092115- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM- SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHERN GILA HIGHLANDS/BLACK RANGE NM- 223 PM MDT THU JUN 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND NORTHWESTERN LUNA COUNTIES UNTIL 315 PM MDT... AT 222 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON RADAR 49 MILES SOUTHEAST OF COLUMBUS...MOVING SOUTHEAST AT 155 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAN LORENZO... CITY OF ROCKS STATE PARK... SAN JUAN... BAYARD... SANTA CLARA... HURLEY... FAYWOOD... SHERMAN... NORTH HURLEY... HANOVER... FIERRO... FORT BAYARD... COBRE... MIMBRES... GEORGETOWN... BEAR CANYON LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS HAVE THE POTENTIAL TO CREATE AREAS OF LOW VISIBILITY IN BLOWING DUST OUT AHEAD OF THEM POSING A SERIOUS HAZARD TO MOTORISTS. DO NOT DRIVE INTO AREAS OF BLOWING DUST AND IF YOU ENCOUNTER DUST, IMMEDIATELY PULL OFF TO THE SIDE OF THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3265 10775 3242 10803 3291 10821 3294 10784 TIME...MOT...LOC 2022Z 334DEG 135KT 3122 10718 NOVLAN
Special weather statement, Jun 9, 3:26 PM MDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 326 PM MDT THU JUN 9 2016 NMZ401>404-407-408-092215- EASTERN BLACK RANGE FOOTHILLS NM- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM- SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM- SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM- 326 PM MDT THU JUN 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...NORTHWESTERN LUNA AND SOUTHWESTERN SIERRA COUNTIES UNTIL 415 PM MDT... AT 324 PM MDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ON RADAR NEAR HURLEY...OR 7 MILES SOUTHEAST OF SILVER CITY...MOVING SOUTH SOUTHWEST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SILVER CITY... SAN LORENZO... CITY OF ROCKS STATE PARK... SAN JUAN... BAYARD... SANTA CLARA... HURLEY... WHITE SIGNAL... FAYWOOD... SHERMAN... NORTH HURLEY... ARENAS VALLEY... HANOVER... FIERRO... FORT BAYARD... COBRE... MIMBRES... GEORGETOWN... TYRONE... BEAR CANYON LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS HAVE THE POTENTIAL TO CREATE AREAS OF LOW VISIBILITY IN BLOWING DUST OUT AHEAD OF THEM POSING A SERIOUS HAZARD TO MOTORISTS. DO NOT DRIVE INTO AREAS OF BLOWING DUST AND IF YOU ENCOUNTER DUST, IMMEDIATELY PULL OFF TO THE SIDE OF THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3271 10852 3294 10797 3262 10770 3220 10813 TIME...MOT...LOC 2124Z 087DEG 6KT 3269 10819 NOVLAN
Local storm report, Jun 9, 4:33 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
433 PM MDT THU JUN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN 3 ENE TYRONE 32.73N 108.26W
06/09/2016 E0.75 INCH GRANT NM TRAINED SPOTTER
TRAINED SPOTTER REPORTED ABOUT 3/4 INCH OF RAIN AND PEA
SIZE HAIL WHICH ALMOST COVERED THE GROUND.
&&
EVENT NUMBER EPZ1600222
FAUSETTSpecial weather statement, Jun 9, 4:40 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 440 PM MDT THU JUN 9 2016 NMZ401-402-404-092315- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM- SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-UPPER GILA RIVER VALLEY NM- 440 PM MDT THU JUN 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GRANT COUNTY UNTIL 515 PM MDT... AT 437 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON RADAR 5 MILES SOUTHEAST OF MANGAS SPRINGS...OR 11 MILES WEST OF SILVER CITY PRESENTLY CROSSING THE HIGHWAY TO GILA...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANGAS SPRINGS... BILL EVANS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3289 10860 3292 10843 3275 10832 3264 10856 TIME...MOT...LOC 2237Z 297DEG 9KT 3278 10846 NOVLAN
Local storm report, Jun 9, 4:55 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
455 PM MDT THU JUN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HEAVY RAIN 3 ENE TYRONE 32.73N 108.26W
06/09/2016 M1.30 INCH GRANT NM TRAINED SPOTTER
UPDATED REPORT FROM TRAINED SPOTTER WITH AN ACTUAL RAIN
GAUGE MEASUREMENT. WINDS DURING EVENT PEAKED AT ABOUT 45
MPH.
&&
EVENT NUMBER EPZ1600223
FAUSETTSpecial weather statement, Jun 9, 5:59 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 559 PM MDT THU JUN 9 2016 NMZ404-405-100045- LOWLANDS OF THE BOOTHEEL NM- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM- 559 PM MDT THU JUN 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HIDALGO AND SOUTH CENTRAL GRANT COUNTIES UNTIL 645 PM MDT... AT 556 PM MDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM ON RADAR 4 MILES SOUTHEAST OF LORDSBURG...MOVING SOUTH SOUTHWEST AT 10 TO 15 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LORDSBURG... SEPAR... COTTON CITY... SHAKESPEARE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS HAVE THE POTENTIAL TO CREATE AREAS OF LOW VISIBILITY IN BLOWING DUST OUT AHEAD OF THEM POSING A SERIOUS HAZARD TO MOTORISTS ON INTERSTATE 10. DO NOT DRIVE INTO AREAS OF BLOWING DUST AND IF YOU ENCOUNTER DUST, IMMEDIATELY PULL OFF TO THE SIDE OF THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3243 10849 3206 10825 3208 10895 3243 10885 TIME...MOT...LOC 2356Z 083DEG 14KT 3229 10865 NOVLAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:52 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jun 10, 3:32 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.